Stevie had a history of being born premature, tonsils and appendix out; left alternating extropia, (which got worse after Gardasil); allergy to citrus, and like her brother, didn’t handle the babyhood vaccines easily. She spiked high temperatures and cried a lot. Stevie also has an anti-trypsin MZ type deficiency, which meant that she was often prescribed antibiotics early in infections or they would become very bad.
Stevie reacted to a MeNZB vaccine with nausea, clammy skin and shaking which lasted about 10 hours. There was nothing directly in her medical history which would have been a direct contraindication to Gardasil, but enough to know that Stevie’s immune system beats to it’s own tune.
After Stevie’s first Gardasil vaccine (NH48330), on 2nd December 2008, two weeks later, Stevie had a sore "dead" arm and developed "stabbing" headaches, and flu-like symptoms which were attributed to a coincidental viral infection. Stevie’s moods changed, in a way which wasn’t just teenager angst, but were attributed to being sick.
After Stevie’s second Gardasil vaccine (NJ11440) on 10th March 2009, exactly within the same time frame as the first vaccine, Stevie’s arm became sore and totally paralysed; she collapsed in the bathroom with the pain intensity; and was sensitive to the light. Her headaches, and flu symptoms were so bad that the doctor wanted to hospitalise her in case it was meningitis. Stevie had elevated eosinophils, rheumatoid factors and CRP. Stevie’s mother, Jackie, refused hospitalization, because by that time, they were becoming very wary of what the medical profession 's ideas of treatment.
When asked how she felt, Stevie replied, “I thought I was going to die”. The pain in the right arm was excruciating right through the shoulder, under the armpit and in the ribs. The pain extended right down the right side, to the top of the thigh. Stevie couldn’t move for a week. Again, her moods changed.
Added at Jackie's request:
1. After both jabs, I phoned the National After Hours Doctor Service, because I thought it was meningitis - all the symptoms except the rash. They ruled it out, and that is when I connected it to Gardasil because of the right side symptons and her arm was dead.
2. The doctor didn't want to hospitalise her (at Thames Hospital) because they thought it was meningitis, it was because of the pain & severity of the reaction. This visit to the doctor was after the phone call to the National After Hours Doctor Service the night before. The visit to the doctor confirmed it was a reaction to gardasil and her symptoms were that of Guillian-Barre syndrome.
3. Stevie collapsed in the bathroom because of the weakness in her legs.
Stevie’s allergies became markedly worse; her asthma markedly worse, particularly at night; her extropia became worse, the arm pain was periodically unbearable, and whenever Stevie tried to do exercise, she started to get chest pains which she described as "really tight and stabbing". Stevie also developed stomach and low back pains. When tired her whole arm ached.
Stevie’s mother refused the third shot, unsurprisingly.
Having lost all trust in the medical profession who have nothing to offer for vaccine reactions anyway, Stevie’s mother took her to a naturopath. With treatment, Stevie improved somewhat, then she relapsed. With more treatment, she is now much better physically, and moodwise, but still gets the chest pains (though not so bad) with exercise. The injection site is still extremely sore to touch, and when she gets the chest pains, she can’t lift or move her the Gardasil injected arm.
Just like Jasmine’s mother, Stevie’s mother had difficulty in working out what is part and parcel of teenager issues, and what was Gardasil-related. Now, she has no difficulty with that.